Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

How to lead a healty life when on antipsychotic drugs and heart medication?

DOCTOR OF THE MONTH - Jun 2014
Jun 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2496 Questions
Question
I have been diagnosed with HTN, High cholosteral; obesity, schitziphrenia,and enlarged heart and depression and edema in feet. I do take the following meds:clonodine 0.2mg; simvastatin 20mg;metropropol25mg; lasix40mg; klor con 10meq; invega 6mg(tablet); Seroquel 25mg; cogentine 2mg; invega sustenance injection 156mg. I feel life less most of the time so I buy one-a-day-women vitamin supliment.is this ok.I also was diagnosed as having Vit.D dificency and was prescribed a 50000mg supplement. I am I taking too much medicine? Also I have arthritis and have to be prescribed different pain meds., but the don't really work, except for alleve(OTC meds.) should I be concerned about taking this many tablets for survival. I'm trying foods rich in the vitamins and minerals I lack. How can I live a normal life. At 48 years, I am graying very fast and have to XXXXXXX my hair ever so often. I just need a second opinion as to how to have positive life style choices. I work PRN as a HHA. I want to have a positive outlook on life and want to be a positive role model for my 23 years old daughter and others around me. Help please.What is my life expectancy rate for a person of my caliber? Do I need to be concerned about Alzheimers? or other memory loss ? I feel as if I am getting forgetful at times. I have put my education on hold because of insecurities and a sense that I would fail in what I want to do. I have some college education in Jamaica and here.

I visit the psychiatrist and medical doctor once per month. Is the monthly visit to the medical doctor too often? What sort of developments is he looking for? How can I get the most out of these visits? How do I advocate for myself to get the most out of my visits?
Posted Thu, 14 Aug 2014 in Women's Health
 
 
Answered by Dr. Abhishek Kapoor 16 hours later
Brief Answer:
You can try life style modification

Detailed Answer:
HI
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

You are on invega (paliperidone) and it is a antipsychotic. That's mean, you have underline psychosis for which you have been on antipsychotic. You are right in saying that you are on multiple drugs, but out of these, you can't miss invega, metoprolol, lasix or simvastatin. These drugs would help to control psychosis as well as hypertension.

You need to take vitamin supplement and viatmin D, if you have bone weakness. In such case, you can't do any thing. You can decrease dose of drugs by diet controlling and weight reduction. For that, you have to change your life style by doing daily morning or evening walk. It would help you to stay fit and come out of these multiple drugs. You can also try some relaxation exercise like JPMR or deep breathing. It would also help to control underline stress.

You have been visiting your medical doctor once in a month. That could be due to multiple complaints. In that case,life style modification could help you. It would help to avoid medical doctor and help to safe time.

If you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor